Title

The construction of multivariate distributions from Markov random fields

RIS ID

72786

Publication Details

Kaiser, M. & Cressie, N. A. (2000). The construction of multivariate distributions from Markov random fields. Journal of Multivariate Analysis, 73 (2), 199-220.

Abstract

We address the problem of constructing and identifying a valid joint probability density function from a set of specified conditional densities. The approach taken is based on the development of relations between the joint and the conditional densities using Markov random fields (MRFs). We give a necessary and sufficient condition on the support sets of the random variables to allow these relations to be developed. This condition, which we call the Markov random field support condition, supercedes a common assumption known generally as the positivity condition. We show how these relations may be used in reverse order to construct a valid model from specification of conditional densities alone. The constructive process and the role of conditions needed for its application are illustrated with several examples, including MRFs with multiway dependence and a spatial beta process. 2000 Academic Press.

Please refer to publisher version or contact your library.

Share

COinS
 

Link to publisher version (DOI)

http://dx.doi.org/10.1006/jmva.1999.1878